Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 1, 2014, 7:07 PM CDT for Rock County, Wisconsin. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2014, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 1, 2014, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:30 PM CDT | HAIL 0.5 | Beloit, WI | |
| Aug 1, 7:30 PM CDT | HAIL 0.75 | Beloit, WI | |
| Aug 1, 7:30 PM CDT | HAIL 1 | Beloit, WI | PHOTO SUBMITTED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WWUS83 KMKX 020007
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT FRI AUG 1 2014
WIZ069-020030-
ROCK-
707 PM CDT FRI AUG 1 2014
...A STRONG THUNDERSTORM WILL AFFECT ROCK...
AT 706 PM CDT...A STRONG THUNDERSTORM WAS NEAR BELOIT...MOVING SOUTH
AT 15 MPH. THE STATE PATROL REPORTED PEA TO MARBLE SIZE HAIL SOUTH
OF JANESVILLE ON INTERSTATE 90.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT...CLINTON...TIFFANY AND SHOPIERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8908 4262 8906 4262 8905 4264 8893
4263 8892 4249 8881
TIME...MOT...LOC 0006Z 349DEG 11KT 4257 8897
$$
DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:55 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 2:55 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT FRI AUG 1 2014 .TONIGHT - CONFIDENCE...MEDIUM UPPER TROUGH WITH THE ASSOCIATED COLD AIR ALOFT AND RIPPLES WITHIN THE FLOW WILL MAINTAIN SHRA/TSRA INTO THE EVENING HOURS. WITH LITTLE SHEAR AND DECENT MID LEVEL LAPSE RATES EXPECTING HAIL TO CONTINUE TO BE THE DOMINANT THREAT. LAKE BREEZE CLEARLY SEEN ON KMKX RADAR TRANSLATING WESTWARD COULD RESULT IN SOME BOUNDARY INTERACTIONS. MESO MODELS SHOW A GRADUAL DECREASE IN ACTIVITY IN THE EVENING HOURS AND THIS MAKES SENSE GIVEN THE LOSS OF HEATING. HOWEVER WILL NEED TO WATCH FOR SOME OF THIS HANGING ON A BIT LONGER WITH TAIL OF CANADIAN VORT MAX ARRIVING INTO SRN WI BETWEEN 6-12Z. .SATURDAY - CONFIDENCE...MEDIUM SHORTWAVE TROUGH SHIFTS TO THE EAST AND MID LEVEL FLOW TAKES ON MORE OF AN ANTICYCLONIC LOOK. AT THE SURFACE WEAK HIGH PRESSURE WILL BE DOMINANT. BUFKIT SOUNDINGS STILL SHOW 500-1000 J/KG OF CAPE. FORCING NOT CLEARLY EVIDENT BUT MODELS ARE SHOWING QPF...ESPECIALLY THE GFS. WILL HAVE SOME SMALL POPS IN THERE FOR NOW WITH SOME LINGERING COLD AIR ALOFT AND WEAK LOW LEVEL CONVERGENCE THOUGH EXPECTING PRETTY SPOTTY COVERAGE IF ANYTHING POPS. .SUNDAY - CONFIDENCE...MEDIUM PRESSURE PATTERN REMAINS WEAK ACROSS THE UPPER MIDWEST WITH WEAK SURFACE HIGH SHIFTING TO THE SOUTHEAST. THIS SETS UP A SUBTLE RETURN FLOW. IN THE UPPER LEVELS THE ANTICYCLONIC FLOW BECOMES SLIGHTLY CYCLONIC ONCE AGAIN. THE PROMINENT FORCING RELATED TO ANY UPPER LEVEL SPEED MAX OR VORT ACTION LOOKS TO REMAIN MORE TO THE NORTH OF THE CWA. EVEN THE 850 FLOW LOOKS SOMEWHAT ANTICYCLONIC. HARD TO LATCH ONTO MUCH OF A TRIGGER. WITH ALL THE MODELS SHOWING QPF IT IS HARD TO IGNORE AND IF SOMETHING DEVELOPS TO OUR NW AND RIDES DOWN IN THE FLOW...THAT IS A SCENARIO HARD TO IGNORE...SO WILL GO WITH THE CONSENSUS OF THE QPF AND MOS GUIDE AND HAVE A CHANCE IN THERE. .SUNDAY NIGHT THROUGH MONDAY NIGHT - CONFIDENCE...MEDIUM FORCING PARAMETERS BECOME A BIT BETTER THIS PERIOD WITH UPPER FLOW BECOMING INCREASING CYCLONIC. LOW LEVEL CONVERGENCE INCREASES AS SURFACE BOUNDARY GRADUALLY SAGS TOWARDS SRN WI. NOTING SOME UPPER DIVERGENCE AS WELL WITH MORE FAVORABLE JET ACTION WITHIN THE INCREASING UPPER FLOW. .TUESDAY AND WEDNESDAY - CONFIDENCE...LOW GEM AND ECMWF SHOW AN ACTIVE NORTHWEST FLOW WHILE THE GFS IS ESSENTIALLY KEEPING THINGS ON THE QUIETER SIDE. BOTH THE GFS AND GEM SHOW LOW PRESSURE PASSING SOUTH WITH POTENTIAL FOR AN MCS TO RIDE ALONG AND NEAR AN 850 BAROCLINIC ZONE. THIS WOULD BE HELPED ALONG BY A STRONGER NW-SE JET MAX DIPPING SOUTH WITH ASSOCIATED UPPER DIVERGENCE. FOR NOW WILL RIDE WITH THE ALLBLEND POPS FAVORING THE CONSENSUS OF THE ECMWF AND GEM AT THIS POINT. .THURSDAY AND FRIDAY - CONFIDENCE...LOW THE GEM AND ECMWF SHOW HIGH PRESSURE AND DRIER REGIME TAKING HOLD. THE GFS A BIT QUICKER ON BRINGING IN SOME RETURN WAA INDUCED PCPN. THE GFS CONTINUES TO LOOK MORE AGGRESSIVE ON BRINGING SUBSTANTIAL CONVECTION IN FOR THURSDAY NIGHT AND FRIDAY WHILE THE ECMWF IS LESS DRAMATIC. WITH THE UPPER FLOW LOOKING OVERALL UNSETTLED WILL NOT ALTER THE ALLBLEND POPS AT THIS TIME. && .AVIATION/00Z TAFS/...A MOSTLY VFR PERIOD WITH A COUPLE OF CONCERNS. FIRST WILL BE THE ONGOING STORMS SLIDING SOUTHWARD INTO SRN WI WITH THE COLD UPPER TROUGH STILL ACROSS THE AREA. SHEAR NOT CONDUCIVE TO IMPRESSIVE STORM ORGANIZATION THOUGH MID LEVEL LAPSE RATES SUPPORTIVE OF HAIL POTENTIAL WITH ANY OF THESE POP UP STORMS. AFTER STORMS DIMINISH THIS EVENING ANY LINGERING CLOUD COVER WILL CLEAR OFF. WITH LIGHT WINDS...POTENTIAL FOR SOME FOG DEVELOPMENT. THIS IS HANDLED WELL IN GOING GRIDDED FORECAST SO NO MAJOR CHANGES PLANNED IN THIS REGARD. MID LEVEL FLOW BECOMES LESS CYCLONIC THOUGH LINGERING LOW LEVEL BOUNDARIES AND INSTABILITY MAY END UP GENERATING A FEW MORE SHRA/TSRA ON SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/SATURDAY AND AVIATION/MARINE...COLLAR SATURDAY NIGHT THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Aug 1, 2:00 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT FRI AUG 1 2014 WIZ046-047-051-052-056>060-062>072-020945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 200 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...BUT WILL REMAIN SCATTERED IN COVERAGE. LOOK FOR THE SHOWERS AND STORMS TO DIMINISH QUICKLY INTO THE EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH GUSTY WINDS AND UP TO ONE-INCH HAIL. FOG IS EXPECTED TO DEVELOP LATE TONIGHT. AREAS OF FOG COULD BECOME DENSE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM SATURDAY THROUGH THURSDAY AS A WARM FRONT STALLS NEAR THE REGION AND LOW PRESSURE APPROACHES DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ643>646-020945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 200 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON BUT WILL REMAIN SCATTERED IN COVERAGE. LOOK FOR THE SHOWERS AND STORMS TO DIMINISH QUICKLY INTO THE EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH GUSTY WINDS AND UP TO ONE-INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM SATURDAY THROUGH THURSDAY AS A WARM FRONT STALLS NEAR THE REGION AND LOW PRESSURE APPROACHES DURING THE MIDDLE OF NEXT WEEK. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 1, 6:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
627 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 S MUKWONAGO 42.85N 88.33W
08/01/2014 E45 MPH WAUKESHA WI PUBLIC
&&
BHERZOGLocal storm report, Aug 1, 6:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
637 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MIDDLETON 43.10N 89.51W
08/01/2014 E0.50 INCH DANE WI PUBLIC
&&
BHERZOGLocal storm report, Aug 1, 6:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 S MUKWONAGO 42.85N 88.33W
08/01/2014 E0.75 INCH WAUKESHA WI TRAINED SPOTTER
REPORTED WITH 45 MPH WINDS
&&
BHERZOGLocal storm report, Aug 1, 6:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WATERFORD 42.76N 88.22W
08/01/2014 E0.25 INCH RACINE WI TRAINED SPOTTER
&&
BHERZOGLocal storm report, Aug 1, 6:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL MILWAUKEE 43.03N 87.92W
08/01/2014 E1.00 INCH MILWAUKEE WI PUBLIC
&&
BHERZOGSpecial weather statement, Aug 1, 7:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT FRI AUG 1 2014
WIZ069-020030-
ROCK-
707 PM CDT FRI AUG 1 2014
...A STRONG THUNDERSTORM WILL AFFECT ROCK...
AT 706 PM CDT...A STRONG THUNDERSTORM WAS NEAR BELOIT...MOVING SOUTH
AT 15 MPH. THE STATE PATROL REPORTED PEA TO MARBLE SIZE HAIL SOUTH
OF JANESVILLE ON INTERSTATE 90.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT...CLINTON...TIFFANY AND SHOPIERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8908 4262 8906 4262 8905 4264 8893
4263 8892 4249 8881
TIME...MOT...LOC 0006Z 349DEG 11KT 4257 8897
DAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:29 PM CDT | Areal Flood Advisory | MKX | Rock | 61 min |
| Aug 1, 7:29 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Aug 1, 7:31 PM CDT | Special Weather Statement | MKX | Rock | 29 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.